## **AGENDA**

Tax Structure Work Group Meeting #4 – December 4, 2020 from 8:00 a.m. – 12:00 p.m.

Virtual meeting via Zoom Webinar

- 1. Work Group Members and Presenters:
  - Only WORK GROUP MEMBERS and PRESENTERS will be able to enter the event as panelists. All others must enter the event as attendees.
  - Work group members and presenters will be able to enter the event starting at 7:30 a.m.
  - Panelists via Web (strongly preferred): https://zoom.us/j/95954530686?pwd=WjFvSk1aN1orSFIXTWIJMkN1SWhiZz09
  - Event password: 635743
- 2. Meeting Attendees
  - All other attendees will be able to enter the event starting at 7:55 a.m.
  - Attendees via Web: https://zoom.us/j/95954530686?pwd=WjFvSk1aN1orSFIXTWIJMkN1SWhiZz09
  - Event password: 635743
- 3. To join by audio or if there are technical computer issues:
  - Attendees or Panelists via Phone: Dial (253) 215-8782, then enter: 959-5453-0686#
- **4. Experiencing Technical Problems?** If you experience technical difficulties on the day of the Zoom Webinar, please contact Kizz Prusia at <a href="mailto:Kprusia@triangleassociates.com">Kprusia@triangleassociates.com</a> or (626) 373-4763 or Kathy Oline @ <a href="mailto:KathyO@dor.wa.gov">KathyO@dor.wa.gov</a>
- 5. Other Notes about Zoom Webinar Meeting: We encourage you to enter the Zoom Webinar room at least 15 minutes prior to the start of the meeting so we can address any technical issues. To make sure you can connect to the webinar, please test your system and connections online ASAP at: <a href="https://zoom.us/test">https://zoom.us/test</a>

Tax Structure Work Group Web Page: <a href="https://dor.wa.gov/about/tax-structure-work-group">https://dor.wa.gov/about/tax-structure-work-group</a>

TVW Recording: The meeting is being recorded and streamed live on TVW: <a href="https://www.tvw.org/watch/?clientID=9375922947&eventID=2020071065">https://www.tvw.org/watch/?clientID=9375922947&eventID=2020071065</a> so you can check anything you miss later

## How can you participate?

We have allotted a limited amount of time at the end of the agenda for public comment. If you would like to provide public comment, please send us your name and organization via the email: <a href="mailto:TaxStructureWorkGroup@triangleassociates.com">TaxStructureWorkGroup@triangleassociates.com</a>.

Tax	Tax Structure Work Group Members					
	Representative Noel Frame, Co-Chair					
	Senator Keith Wagoner, Co-Chair					
	Senator Joe Nguyen					
	Representative Ed Orcutt					
	Representative Pat Sullivan					
	Senator Lisa Wellman					
	Representative Jesse Young					
	Scott Merriman, Legislative Liaison, Office of Financial Management					
	Dean Carlson, Senior Tax Policy Coordinator, Department of Revenue					
	Anne McEnerny-Ogle, Mayor, City of Vancouver					
	Derek Young, Councilmember, Pierce County					

No	Agenda Item	Time	Lead		Meeting Instructions
Pre	Zoom Webinar Active – early sign-on and technical troubleshooting	7:30 – 8:00 a.m. (30 mins)	Rep. Frame / Sen. Wagoner / Kathy Oline / Kizz Prusia	•	Work group members and presenters are encouraged to sign-on early to make sure they can join the Zoom Webinar, test audio and video, etc. Attendees can sign-on at 7:55 a.m.
1	Introductions and Meeting Overview	8:00 – 8:20 am (20 mins)	Rep. Frame and Sen. Wagoner Facilitators Betsy Daniels and Kizz Prusia	•	Co-Chairs Rep. Frame and Sen. Wagoner will call the meeting to order.  Facilitator Betsy Daniels will do a roll call of work group members. Please unmute when your name is called to acknowledge you are on the line and then re-mute yourself.  Any member of the public who wants to provide public comment should email_  TaxStructureWorkGroup@triangleassociates.com with your name and organization by 11 a.m. The public may also send any questions or comments regarding any of the topics covered during today's meeting to the above email.

2	Review of Budget Proviso Key Research Questions & Tax Advisory Group (TAG) Work	8:20 – 8:50 a.m. (30 mins)	Kathy Oline & Valerie Torres, Dept of Revenue  Morgan Shook, ECONorthwest  Rick Peterson & Doug Conrad, Technical Advisory Group (TAG)	<ul> <li>Overview of the budget proviso and key TSWG questions</li> <li>Convening and involvement of the Technical Advisory Group (TAG)</li> <li>Facilitator will moderate Q&amp;A with work group members at the end of the presentation</li> </ul>
3	Presentation: Washington State Tax Economic Competitiveness	8:50 – 9:20 a.m. (30 mins)	Hart Hodges, Western Washington University (WWU)	<ul> <li>Co-chairs introduce the topic</li> <li>Facilitator will moderate Q&amp;A with work group members at the end of the presentation</li> <li>20 minutes presentation</li> <li>10 minutes for questions</li> </ul>
4	Technical Modeling Presentations: Part One: (Value Added, Margins, Corporate Income Taxes, and Business Burden)	9:20 – 9:55 a.m. (35 mins)	Dept of Revenue Staff: Preston Brashers — Value Added (VAT), Margins, and Corporate Income Tax (CINR)	<ul> <li>Co-Chairs introduce the topic</li> <li>Facilitator will moderate Q&amp;A with work group members at the end of the presentation</li> <li>25 minutes for presentation</li> <li>10 minutes for Q&amp;A</li> </ul>
5	Technical Modeling Presentations: Part Two: (personal income tax and household burden)	9:55 – 10:30 a.m. (35 mins)	Dept of Revenue Staff: Sarah del Moral—Personal Income Tax (PIT)  Kris Bitney—Household Burden	<ul> <li>Co-Chairs introduce the topic</li> <li>Facilitator will moderate Q&amp;A with work group members at the end of the presentation</li> <li>25 minutes for presentation</li> <li>10 minutes for Q&amp;A</li> </ul>
6	Break	10:30 – 10:40 a.m. (10 mins)	All	Presenters and work group members are encouraged to remain on the Zoom Webinar during the break but mute themselves
7	Technical Modeling Presentations: Part Three: WA/OR/ID Tax and alternative property tax)	10:40 – 11:10 a.m. (30 mins)	Dept of Revenue Staff: Don Gutmann—WA/OR/ID Tax Structure and Revenue  Valerie Torres—Alternative Property Tax	members at the end of the presentation  20 minutes for presentation

8	Presentation: Brief Review of TSWG Report (will be released toward the end of December 2020)	11:10 – 11:30 a.m. (20 mins)	Morgan Shook, ECONorthwest	<ul> <li>Co-Chairs introduce the topic</li> <li>Facilitator will moderate Q&amp;A with work group members at the end of the presentation</li> </ul>
9	Public Comment / Testimony	11:30 – 11:50 a.m. (20 mins)	Attendees	<ul> <li>Any member of the public who wants to provide public comment should email_         TaxStructureWorkGroup@triangleassociates.com         with your name and organization by 11:00 a.m.</li> <li>Facilitator will explain how the public testimony will work and identify how much time everyone has. We will allow as many individuals to comment as possible. Please note, commenters will have no more than five-minutes to provide comments and may only be extended at the discretion of the Co-chairs</li> <li>Attendees that are not able to provide comment will be encouraged to submit any comments or questions via the email:         TaxStructureWorkGroup@triangleassociates.com.     </li> <li>As responses are available, they will be posted on the Tax Structure Work Group web page linked above</li> </ul>
10	Wrap Up and Summary of Action Items	11:50 – 12:00 p.m. (10 mins)	Rep. Frame and Sen. Wagoner Facilitators Betsy Daniels and Kizz Prusia	<ul> <li>Kizz Prusia will summarize any action items</li> <li>Notes to be taken by Kizz Prusia</li> <li>Facilitator will announce any upcoming meeting dates.</li> </ul>